MAUDE Adverse Event Report: Ethicon Inc. SURGICEL; agent, absorbable hemostatic, non-collagen based

Ethicon Inc. SURGICEL; agent, absorbable hemostatic, non-collagen based
Catalog Number 1953
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the complaint handling unit received feedback from an employee about suspected counterfeit products from online sources.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4/g4: device is not distributed in the united states, but is similar to device marketed in the usa.Therefore, (01)gtin is not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from reporter via phone today.Please refer to the event description, other information requested is unknown.1.Could you please confirm if the vendor is authorized by jnj? 2.How was the product purchased? 3.Is there an indication of how the product was distributed? 4.Is there any indication of the source? 5.Based on the packaging, is there any indication of which market the original genuine product may have come from? photo investigation summary.This is an analysis of a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows 12 packages identified with product code 1953; batch number 103gtp, expiration date 2029-31-07 with identical time/lane marks (17:18:48 l2) on all bags.As the device was not returned, an analysis investigation could not be performed.The photos show multiple labeling discrepancies that there are identical time/lane markings (17:18:48 l2) across all of the pouches.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.Device history review.A manufacturing record evaluation was performed for the finished device batch 103gtp, 1953-12 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL
Common Device Name
agent, absorbable hemostatic, non-collagen based
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50945983
Report Number2210968-2026-09921
Device Sequence Number10451982
Product Code LMG
UDI-Device Identifier10705031003033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1953
Device Lot Number103GTP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown